Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 8, 2019, 3:34 AM CST. It took effect at Jan 8, 2019, 9:00 PM CST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 3:34 AM CST (09:34 UTC)
- In effect from
- Jan 8, 2019, 9:00 PM CST
- Expired
- Jan 10, 2019, 10:00 AM CST
- In force
- 37 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
050 WHUS74 KMOB 080934 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 334 AM CST Tue Jan 8 2019 GMZ631-632-650-655-670-675-081745- /O.NEW.KMOB.SC.Y.0002.190109T0300Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 334 AM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 10 AM CST Thursday. * WINDS...Rising to 18 to 23 knots tonight. * WAVES/SEAS...Building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
653 WHUS74 KMOB 081902 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 102 PM CST Tue Jan 8 2019 GMZ631-632-650-655-670-675-090315- /O.CON.KMOB.SC.Y.0002.190109T0300Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 102 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... * WINDS...Rising to 18 to 23 knots tonight. * WAVES/SEAS...Building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
908 WHUS74 KMOB 090313 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 913 PM CST Tue Jan 8 2019 GMZ631-632-650-655-670-675-091115- /O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 913 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WINDS...Increasing to 18 to 23 knots tonight. * WAVES/SEAS...Building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
720 WHUS74 KMOB 090940 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 340 AM CST Wed Jan 9 2019 GMZ631-632-650-655-670-675-091745- /O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 340 AM CST Wed Jan 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WINDS...Increasing to 18 to 23 knots tonight. * WAVES/SEAS...Building to 3 feet near shore to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
908 WHUS74 KMOB 091819 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1219 PM CST Wed Jan 9 2019 GMZ631-632-650-655-670-675-100230- /O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1219 PM CST Wed Jan 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WINDS...North at 18 to 23 knots. * WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
529 WHUS74 KMOB 100118 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 718 PM CST Wed Jan 9 2019 GMZ631-632-650-655-670-675-101100- /O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 718 PM CST Wed Jan 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WINDS...North at 18 to 23 knots. * WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
567 WHUS74 KMOB 100930 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 330 AM CST Thu Jan 10 2019 GMZ631-632-650-655-670-675-101600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-190110T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 330 AM CST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...North at 18 to 23 knots diminishing to around 15 knots. * WAVES/SEAS...Around 3 feet near shore to 6 feet well offshore this morning, subsiding through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:16 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 8, 1:16 AM CST, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 116 AM CST Tue Jan 8 2019 .DISCUSSION...See updated information for land areas below. && .UPDATE...Visibilities have dropped over our eastern counties in dense fog. Have issued a Dense Fog Advisory until 9am CST for these counties. /16 && .PREV DISCUSSION... /issued 1114 PM CST Mon Jan 7 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 06Z issuance...Calm winds and a saturated low level airmass has allowed for fog to develop over portions of the western Florida panhandle and a small part of south central Alabama, with conditions varying considerably from MVFR to VLIFR. Fog is expected to persist in these areas, possibly becoming predominately in lower categories (VLIFR/LIFR) while MVFR/IFR conditions in patchy fog is expected elsewhere overnight. VFR conditions prevail by early/mid Tuesday morning along with the development of a ceiling near 3500 ft and calm/light and variable winds becoming southwest 5 to 10 knots. /29 PREV DISCUSSION... /issued 936 PM CST Mon Jan 7 2019/ DISCUSSION...See updated information for land areas below. UPDATE...The forecast is generally on track with no changes planned at this time. /29 PREV DISCUSSION... /issued 522 PM CST Mon Jan 7 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Abundant cirriform cloudiness will be present over the area through much of the period, along with a cloud deck near 3500 ft developing Tuesday morning. Expect that the upper level cloudiness will limit radiative cooling which in turn makes it difficult for thick fog to develop overnight. Have included a tempo group during the late night/early morning hours for MVFR conditions in fog and will continue to monitor. Light southerly winds tonight become southwesterly 5 to 10 knots on Tuesday. /29 PREV DISCUSSION... /issued 357 PM CST Mon Jan 7 2019/ NEAR TERM /Now Through Tuesday/...Near zonal flow aloft will push a moderate cold front that is currently developing just west of the Mississippi River eastward through the short term period. Clouds will be increasing from the west tonight, then as the front moves across the forecast area on Tuesday we are still looking at a very slight chance of showers. Patchy fog, dense in some isolated locations, will develop over portions of the region tonight as weak return flow slowly increases low level moisture, but at this time not expecting widespread/dense fog. Warmer overnight temperatures expected tonight, ranging from the lower 50s well inland to the mid 50s down near the coast. Highs Tuesday generally in the upper 60s and lower 70s. 12/DS SHORT TERM /Tuesday night Through Thursday night/...The cold front moves into the marine area Tuesday night with a colder and drier airmass moving into the region. Northwest upper flow and a northerly sfc flow will continue through the end of the week as high pressure moves across the Ohio Valley. This will keep temps below normal through Friday along with a light freeze over northern parts of the area Wednesday and Thursday night. /13 LONG TERM /Friday Through Monday/...A southerly return develops late on Friday as high pressure moves east and the next area of low pressure develops to the west. Global models still disagree on the track of the next area of low pressure. The GFS continues to track the low inland while the ECMWF tracks the low along the coast. At this point there does not appear to be a long enough return period for significant instability to develop ahead of the front in the GFS while the Euro would be a cool rain. Due to the uncertainty, we maintained a similar forecast from the previous package while we await better agreement. /13 MARINE...Mainly light northeast to occasionaly east winds today become more predominately east tonight through Wednesday as a surface high pressure ridge drifts east across the marine area. Winds start to strengthen by Wednesday and seas begin to build as another storm system begins to develop to the west of the marine area. Wind flow becomes more southerly Thursday and remain strong as the associated cold front approaches from the west. Winds and seas will likely produce hazardous conditions for small craft Wednesday through Friday night. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Dense Fog Advisory until 9 AM CST this morning for ALZ056>060. FL...Dense Fog Advisory until 9 AM CST this morning for FLZ203-205. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 7, 4:23 AM CST, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 423 AM CST Mon Jan 7 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 423 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-081030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 423 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate to strong northerly wind flow and building seas Tuesday night through Thursday in the wake of a strong cold front will create hazardous conditions for small craft.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:07 AM CST | Dense Fog Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 8 hr |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.